Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 26, 2022, 4:12 PM CDT for 33 counties in Texas. It took effect at Mar 27, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2022, 4:12 PM CDT (21:12 UTC)
- In effect from
- Mar 27, 2022, 10:00 AM CDT
- Expired
- Mar 27, 2022, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3651 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS84 KEWX 262112 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 412 PM CDT Sat Mar 26 2022 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY... Low relative humidities are expected the next two afternoons, and gusty south to southwest winds today and Sunday will continue to make for near critical to critical fire weather conditions. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting potential for a wildfire is discouraged. TXZ171>173-183>194-202>209-217>225-228-271000- /O.UPG.KEWX.FW.A.0008.220327T1500Z-220328T0100Z/ /O.NEW.KEWX.FW.W.0012.220327T1500Z-220328T0100Z/ /O.CON.KEWX.FW.W.0011.000000T0000Z-220327T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 412 PM CDT Sat Mar 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
303 WWUS84 KEWX 270718 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 218 AM CDT Sun Mar 27 2022 ...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST AGAIN TODAY... Low relative humidities are expected this afternoon mainly in the teens west of I-35/I-37 and 20s to lower 30s along and east of there. South to southeast winds today of 10-15 mph and locally higher will gust at times to 20-25 mph. This combination of dry air and moderate winds will mean near critical to critical fire weather conditions. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting potential for a wildfire is highly discouraged. TXZ171>173-183>194-202>209-217>225-228-271930- /O.CON.KEWX.FW.W.0012.220327T1500Z-220328T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 218 AM CDT Sun Mar 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... * WINDS...South 10 to 20 mph with gusts up to 25 mph Isolated 30 mph gusts cannot be ruled out. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
212 WWUS84 KEWX 271916 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 216 PM CDT Sun Mar 27 2022 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH MONDAY AFTERNOON... Low relative humidities are expected through the rest of this afternoon, and again tomorrow afternoon. Minimum values in the low 20s and teens are expected along and west of US 77, with slightly higher values to the east. South to southeast winds of 10-15 mph and locally higher gusts to 20-25 mph will be possible. This combination of dry air and moderate winds will mean near critical to critical fire weather conditions. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting wildfire potential is highly discouraged! TXZ171>173-183>194-202>209-217>225-228-281215- /O.NEW.KEWX.FW.W.0013.220328T1500Z-220329T0100Z/ /O.CON.KEWX.FW.W.0012.000000T0000Z-220328T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 216 PM CDT Sun Mar 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-CENTRAL TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Monday. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
247 WWUS84 KEWX 280116 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 816 PM CDT Sun Mar 27 2022 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH MONDAY AFTERNOON... Low relative humidities and gusty winds are expected again Monday afternoon. Minimum values in the low 20s to mid 30s are expected Monday afternoon along and west of of I-35 and I-37 with slightly higher RH values farther east along the U.S. 77 corridor. South to southeast winds of 15 to 20 mph with gusts between 25 and 30 mph are also forecast Monday. This combination of dry air and moderate winds will mean near critical to critical fire weather conditions. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting wildfire potential is highly discouraged! TXZ171>173-183>194-202>209-217>225-228-281015- /O.EXP.KEWX.FW.W.0012.000000T0000Z-220328T0100Z/ /O.CON.KEWX.FW.W.0013.220328T1500Z-220329T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 816 PM CDT Sun Mar 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-CENTRAL TEXAS... * WINDS...South to southeast 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...20 to 40 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 3:46 PM CDT, 26 minutes earlier.
Area forecast discussion, Mar 26, 3:46 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 346 PM CDT Sat Mar 26 2022 .SHORT TERM (Tonight through Sunday Night)... The latest surface observations compared to readings from 24 hours ago show an upward trend in moisture at the surface with dewpoints five to 10 degrees higher. Temperatures are also higher but only by three to seven degrees. Southerly flow will continue tonight bringing warmer, moister air. The flow will not be strong enough to generate much cloudiness, so only partly cloudy skies are expected. Low temperatures Sunday morning will be a few degrees warmer than today. The upper level ridge will remain over Texas Sunday. The low level flow will become slightly more southerly, but there won't be significant changes to our weather. It will be another mostly sunny warm day. Highs will be well above normal. The record highs for tomorrow take a jump from today and will be safe. Sunday night the winds will shift toward the southeast bringing deeper moisture to our CWA. Temperatures will be around five degrees warmer than tonight. Low clouds will develop after midnight across the eastern half of our CWA. && .LONG TERM (Monday through Saturday)... Upper ridging and a trough to the west will keep gusty winds in place each day through Tuesday. Low level moisture continues to move inland and mix out each afternoon to bring daily fire weather concerns despite many areas seeing what would normally be a typical spring relative humidity minimum. By Tuesday afternoon, the persistence of onshore flow and the location of the approaching upper trough is finally sufficient to get Pwat values over the northern Hill Country into the 1-1.5 inch range and thus enough moisture to generate thunderstorm chances over our northern counties. The SPC day 4 outlook updated early this morning indicates the 15 percent severe threat sneaking into our Nrn Hill Country counties, and the deterministic output on the upper trough for Thursday night show a good match on timing and location. Thus a severe storm threat is likely for Tuesday night, although this upcoming event is expected to be considerably weaker than the one producing the Tornado outbreak back on Monday night. The trough amplitude in the wake of the Tuesday night storm threat is much lower, so the cold air advection pattern behind the storm system will be shorter, the drying weaker, and the return of increasing dew points over the area faster. Morning stratus is forecast to return as early as Friday morning. This is hopefully a sign that our daily fire weather concerns may lessen some by late this week. && .FIRE WEATHER... Despite a gradual increase in dewpoints tonight and Sunday, temperatures climbing to near 90 will drop humidity levels into the teens and 20s Sunday afternoon. Southerly winds of 10 to 15 mph with gusts up to 25 mph will combine with dry air to produce critical fire weather conditions again. We have issued a Fire Weather Watch for Sunday afternoon and this will likely be upgraded to a Red Flag Warning tonight. Fire weather conditions continue to get more severe each day we do not receive rain, so this means the criteria for issuing Fire Weather Watches and Red Flag Warnings will continue to relax as ongoing fire activity has become significant enough to warrant evacuation messaging requests. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 86 58 84 63 / 0 0 0 0 0 Austin Bergstrom Intl Airport 52 86 56 84 62 / 0 0 0 0 0 New Braunfels Muni Airport 50 88 56 86 62 / 0 0 0 0 0 Burnet Muni Airport 55 88 56 85 62 / 0 0 0 0 0 Del Rio Intl Airport 55 93 59 90 62 / 0 0 0 0 0 Georgetown Muni Airport 55 87 57 85 62 / 0 0 0 0 0 Hondo Muni Airport 48 91 54 89 59 / 0 0 0 0 0 San Marcos Muni Airport 49 86 55 85 62 / 0 0 0 0 0 La Grange - Fayette Regional 54 85 60 84 65 / 0 0 0 0 0 San Antonio Intl Airport 52 86 56 86 62 / 0 0 0 0 0 Stinson Muni Airport 53 90 59 89 65 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards- Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr- Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. Fire Weather Watch from Sunday morning through Sunday evening for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt- Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays- Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real- Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Short-Term/Aviation...05 Long-Term...Oaks
Hazardous weather outlook, Mar 26, 6:38 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 638 AM CDT Sat Mar 26 2022 TXZ171>173-183>194-202>209-217>225-228-271145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 638 AM CDT Sat Mar 26 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Critical fire weather conditions are expected across all of south central Texas due to low humidity and gusty south winds. A Red Flag Warning is in effect for all areas from 10 AM until 8 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to near critical fire weather conditions are expected to then continue through early next week. The most favored areas for critical fire weather conditions are along and west of U.S. Highway 281. The most favored times are from midday through early evening. Additional Fire Weather Watches and Red Flag Warnings may be needed through the weekend and into early next week. Take care to prevent the start of wildfires. A Pacific cold front and associated round of showers and thunderstorms will move through northern and eastern portions of south-central Texas Tuesday night into early Wednesday morning. Isolated severe weather may be possible, and the Day 4 SPC outlook now includes areas along and north of a line from Fredericksburg to Austin. On Wednesday, breezy west winds will usher in dry air once again and Red Flag Warnings may again be possible for portions of the area, particularly southwest where little to no rain is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:12 AM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 17 hr |
| Mar 26, 2:45 PM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 87 min |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.